Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/)
-   Medi Weightloss (http://www.lowcarbfriends.com/bbs/medi-weightloss/)
-   -   PROBLEM WITH----HYPOGLYCEMIA (http://www.lowcarbfriends.com/bbs/medi-weightloss/714425-problem-hypoglycemia.html)

cre8tvgal 03-20-2011 09:04 AM

PROBLEM WITH----HYPOGLYCEMIA
 
[I STARTED MEDI WL YESTERDAY-----
Yesterday I had severe Hypoglycemia ---Yesterday was day 1 on the MWL program. Every 1.5 hours or so my blood sugar would go very low---to 70,
I FOLLOWED THE PROGRAM TO A T--using the sample menu that I was given.....

I would have weakness in my arms & legs and get sweaty. I saved a few bites of my allowed food in case this would happen. It did about, every 1.5 hours I would get shaky and sweaty............................................ . I got through the day--but I don't want it to happen again-----Does anyone have experience with this condition!! It is happening today---Day 2,--- help

(The MWL center was closed yesterday and today--but I stuck to the plan) Thank you all! for your help and support...

ravenrose 03-20-2011 10:52 AM

I am not addressing medi, don't know nuthin' about it except it's low calorie and you pay extra for it, right?

But my point is that 70 is not low blood sugar. Non diabetics have blood sugars of 70 regularly.

How high are your readings normally? sometimes a person feels symptoms when their blood sugar gets normal when they are used to it being high, but that usually goes away in a few days as you get used to it.

What diabetes meds are you on? If you are either unmedicated or on Metformin, this shouldn't be a worry. If you are taking other oral meds or insulin, you must have discussed this with the medical professionals you are paying, right? you would have adjusted your dosage when you started eating less carbs.

the only reason drs tell people to keep at 80 or above is that if you are taking meds that can change your blood sugar quickly, like glipizide or insulin, you could be in the process of going really low. really low would be like 50.

70 is not going to do you any harm. in fact, if we could be at 70 all the time we would be gloriously healthy!

so don't worry about this, unless it's a matter of the diabetes meds I mentioned. in that case, you need to stop eating less until you get your meds adjusted, it's dangerous!

good luck.

jeaniem 03-20-2011 11:17 AM

Not sure it is hypoglycemia either. My fasting usually runs around 72, and when eating a low carb diet rarely gets out of the 80's.

chocolatefan 03-20-2011 02:07 PM

Quote:

Originally Posted by cre8tvgal (Post 14488009)
[I STARTED MEDI WL YESTERDAY-----
Yesterday I had severe Hypoglycemia ---Yesterday was day 1 on the MWL program. Every 1.5 hours or so my blood sugar would go very low---to 70,
I FOLLOWED THE PROGRAM TO A T--using the sample menu that I was given.....

I would have weakness in my arms & legs and get sweaty. I saved a few bites of my allowed food in case this would happen. It did about, every 1.5 hours I would get shaky and sweaty............................................ . I got through the day--but I don't want it to happen again-----Does anyone have experience with this condition!! It is happening today---Day 2,--- help

(The MWL center was closed yesterday and today--but I stuck to the plan) Thank you all! for your help and support...

I'm not a medical professional I would be leery of taking any actual medical advice from anyone on this board who is not a doctor (or, actually, who is not YOUR doctor). Having said that, I too experienced what I thought was hypoglycemia on the 2nd day of Medi--very shaky, weak, had to sit down, and a sweaty, clammy feeling. My husband (who is a doctor) also wondered if that was the case, but I did not test my blood sugar so we do not know for sure. I do know that the symptoms subsided after a few hours and I did not have those symptoms the next day or since. But it was a scary feeling and nothing to ignore. The good news is you can contact the center tomorrow, and even check in with your regular doctor as well. But if you are really scared and worried, there is always Urgent Care or the ER.

cre8tvgal 03-20-2011 02:26 PM

Thanks to you all for responding to me. I was diagnosed Hypoglycemic but not given any medication for it---(Just told to lose weight!). I'm pretty sure it is the 2nd day blues with this Medi WL. Having to eat little bits of protein in between my 3 meals...and drinking water all day. I am still shaky and irritable, though. This day is the hardest----but having support from you all is just great! I know tomorrow will be better!!


All times are GMT -7. The time now is 10:12 PM.